Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS Charleston, SC

July 25, 2014Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 25, 2014, 5:46 PM EDT for Beaufort County, South Carolina. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2014, 5:46 PM EDT (21:46 UTC)
Expired
Jul 25, 2014, 6:45 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 5:50 PM EDTTSTM WND DMG2 Se Beaufort, SCTREE DOWN ON VEHICLE ON LADYS ISLAND DRIVE. NO INJURIES REPORTED.
Jul 25, 5:51 PM EDTTSTM WND DMG2 S Ladys Island, SCTREE DOWN ON SEA ISLAND PKWY ON LADYS ISLAND.
Jul 25, 6:01 PM EDTTSTM WND DMG4 Sse Ladys Island, SCSC HWY PATROL REPORTS A TREE DOWN ON GLOVER RD ON ST HELENA ISLAND.
Jul 25, 6:11 PM EDTTSTM WND DMG5 Ene Parris Island, SCTREE DOWN ON PERRY RD AT ORANGE GROVE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WUUS52 KCHS 252146
SVRCHS
SCC013-252245-
/O.NEW.KCHS.SV.W.0077.140725T2146Z-140725T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT FRI JUL 25 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 546 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR SHELL POINT...MOVING SOUTHWEST AT 5 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PORT ROYAL...PARRIS ISLAND...SHELL POINT...LEMON ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3227 8076 3236 8083 3243 8082 3245 8071
      3249 8062 3236 8053
TIME...MOT...LOC 2146Z 048DEG 5KT 3238 8073

$$
1 follow-up statement
097 
WWUS52 KCHS 252219
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT FRI JUL 25 2014

SCC013-252245-
/O.CON.KCHS.SV.W.0077.000000T0000Z-140725T2245Z/
BEAUFORT SC-
619 PM EDT FRI JUL 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF BEAUFORT COUNTY...

AT 618 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM NEAR PORT ROYAL...MOVING SOUTHWEST AT 
10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PARRIS
ISLAND...PORT ROYAL...LEMON ISLAND AND SHELL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS PRODUCING TORRENTIAL Y RAIN...WHICH MAY FLOOD 
ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO 
NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3227 8076 3236 8083 3240 8079 3243 8069
      3244 8062 3235 8059 3233 8061
TIME...MOT...LOC 2218Z 053DEG 9KT 3235 8075

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:17 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 25, 4:17 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT FRI JUL 25 2014

.SYNOPSIS...
AN ATLANTIC RIDGE OF HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA
INTO EARLY NEXT WEEK...WITH A WEAK TROUGH OF LOW PRESSURE PREVAILING
INLAND. A COLD FRONT WILL APPROACH AND CROSS THE REGION LATE MONDAY
AND BECOME STATIONARY SOUTH AND SOUTHEAST OF THE AREA THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STRONG CONVECTION HAS LINED UP ALONG THE SOUTH CAROLINA COASTLINE
BY 3 PM EDT...AS THUNDERSTORM ACTIVITY PROGRESSING INTO THE AREA
FROM THE WEST HAS BECOME ENHANCED ALONG THE SEABREEZE. ABUNDANT
MOISTURE EVIDENT BY PRECIPITABLE WATER VALUES ABOVE 2 INCHES...AS
WELL AS MODERATE INSTABILITY...IS SUPPORTING HEAVY RAINFALL AND
EXCESSIVE LIGHTNING WITHIN TRAINING STORM CELLS. THIS LINE OF
CONVECTION COULD CONTINUE TO IMPACT THE CHARLESTON...COLLETON...AND
EVEN NORTHERN BEAUFORT COUNTY COASTLINES FOR THE HOUR OR TWO
BEFORE GRADUALLY DIMINISHING AND/OR SHIFTING OFFSHORE. BOUNDARY
INTERACTIONS AND CELL MERGERS COULD ALLOW ISOLATED STORMS TO
BECOME SEVERE...PRODUCING POTENTIALLY DAMAGING WIND GUSTS AND
LARGE HAIL. THE THREAT FOR LOCALIZED FLOODING WILL ALSO CONTINUE
WHILE THE LINE OF THUNDERSTORMS REMAIN IN THE AREA.

UPSTREAM CONVECTION TRACKING INTO THE AREA THIS AFTERNOON HAS BEEN
INFLUENCED BY A LINGERING SURFACE TROUGH AND STATIONARY FRONT JUST
TO THE WEST/NORTHWEST OF THE FORECAST AREA...AS WELL AS WEAK UPPER
LEVEL ENERGY NEAR THE AXIS OF AN UPPER TROUGH. THESE FEATURES
APPEAR TO CHANGE LITTLE DURING THE OVERNIGHT PERIOD...AND SOME
HIGH RESOLUTION MODELS SUGGEST THAT ISOLATED SHOWERS/THUNDERSTORMS
COULD CONTINUE TO MOVE THROUGH THE REGION FROM WEST TO EAST AFTER
THE ONGOING STRONG COASTAL CONVECTION DIMINISHES/MOVES
OFFSHORE. HAVE THUS MAINTAINED 20 TO 30 PERCENT RAIN CHANCES
THROUGH MIDNIGHT...HIGHEST ALONG THE COAST AND MARINE ZONES...THEN
STEADILY DECREASE COVERAGE FROM WEST TO EAST DURING THE PRE DAWN
HOURS. THESE POP VALUES WILL CERTAINLY NEED TO BE ADJUSTED AS
CONVECTIVE TRENDS BECOME MORE APPARENT IN THE NEXT FEW HOURS. ANY
ISOLATED CONVECTION THAT CAN PERIODICALLY MOVE THROUGH THE AREA
DURING THE EVENING TIME FRAME WILL BE NOTABLY WEAKER DUE TO THE
LOSS OF DIURNAL HEATING AND INSTABILITY.

TEMPERATURES HAVE BEEN GREATLY IMPACTED BY THUNDERSTORM
ACTIVITY...WITH RAIN-COOLED AREAS SEEING CONDITIONS DROP 10
DEGREES DURING AND AFTER HEAVIEST RAINFALL. TEMPERATURES WILL
EVENTUALLY FALL INTO THE LOW TO MID 70S ACROSS THE FORECAST AREA
LATE TONIGHT. ALTHOUGH THE LOW LEVELS WILL BE QUITE WET WHERE
RAINFALL HAS OCCURRED THIS AFTERNOON...THERE IS A LOT OF
UNCERTAINTY REGARDING CLOUD COVER AND SUBSEQUENT FOG POTENTIAL.
WILL THUS HOLD OFF ON MENTIONING FOG IN THE FORECAST WITH THE
AFTERNOON PACKAGE...AND ALLOW SUBSEQUENT ISSUANCES TO ADDRESS THE
POTENTIAL.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY AND SATURDAY NIGHT...A MID AND UPPER LEVEL TROUGH WILL
DAMPEN AS ITS AXIS GRADUALLY SHIFTS EAST OF THE AREA AND RIDGING
CENTERED OVER THE SOUTHWEST AND SOUTHERN PLAINS BUILDS EASTWARD. AT
THE SURFACE...ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW
PRESSURE LINGERS INLAND. A WESTERLY FLOW ALOFT WILL REDUCE MOISTURE
AND GRADUAL WARMING/RISING HEIGHTS ALOFT SHOULD AID IN SUPPRESSING
CONVECTION. HOWEVER...WILL CARRY A SLIGHT CHANCE OF SHOWERS/
THUNDERSTORMS DURING THE AFTERNOON/EARLY EVENING AS A FEW ISOLATED
THUNDERSTORMS COULD DEVELOP ALONG ANY LINGERING BOUNDARIES INCLUDING
THE SEA BREEZE. DOWNSLOPE FLOW SHOULD ALLOW TEMPERATURES TO WARM TO
THE MID 90S AWAY FROM THE IMMEDIATE COAST DURING THE AFTERNOON...
WITH LOWS IN THE MID 70S AT NIGHT.

SUNDAY AND SUNDAY NIGHT...MID AND UPPER LEVEL RIDGING WILL CONTINUE
TO EXPAND EASTWARD ACROSS THE REGION FROM THE SOUTHWEST/SOUTHERN
PLAINS. STRONG CAPPING AND A DRIER WESTERLY FLOW ALOFT COULD VERY
WELL RESULT IN RAIN-FREE CONDITIONS...HOWEVER WILL MAINTAIN A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON UNTIL THE
DRIER TREND BECOMES MORE CERTAIN. TEMPERATURES WILL CONTINUE ON THE
WARMING TREND GIVEN DOWNSLOPE FLOW AND RISING HEIGHTS ALOFT...WITH
HIGHS FORECAST TO BE IN THE MID TO UPPER 90S INLAND FROM THE COAST.
LOWS AT NIGHT WILL BE MILD...GENERALLY IN THE MID TO UPPER 70S.

MONDAY...A MORE AMPLIFIED MID AND UPPER LEVEL PATTERN WILL DEVELOP
AS A TROUGH EXPANDS OVER THE EASTERN UNITED STATES. THIS WILL DRIVE
A COLD FRONT AT THE SURFACE TOWARD THE AREA FROM THE NORTHWEST. AN
AXIS OF DEEPER MOISTURE WILL SPREAD OVER THE AREA AHEAD OF THE
FRONT...AND THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON AND EVENING...ESPECIALLY ACROSS
INLAND/NORTHWEST PORTIONS OF THE AREA GIVEN THE ORIENTATION/TIMING
OF THE FRONT. STRENGTHENING SOUTHWEST WINDS IN THE LOW LEVELS OF THE
ATMOSPHERE WILL RESULT IN RATHER MOIST CONDITIONS...WITH DEWPOINTS
SURGING INTO THE LOWER AND MID 70S. THIS MOIST AIR MASS AND STRONG
DIURNAL HEATING WILL RESULT IN A RATHER UNSTABLE AIR MASS WITH SB
CAPE VALUES RISING TO 2000-3000 J/KG...LI/S DOWN TO -7 OR -8C AND
STEEP MID LEVEL LAPSE RATES. IN ADDITION...FALLING HEIGHTS/COOLING
ALOFT AND AN INCREASE OF DEEP LAYER SHEAR COULD SUPPORT STRONG TO
SEVERE THUNDERSTORMS ACROSS THE AREA. DOWNSLOPE FLOW AND STRONG
COMPRESSIONAL HEATING WILL LIKELY RESULT IN HIGHS IN THE UPPER 90S
INLAND FROM THE IMMEDIATE COAST...UNLESS CONVECTION DEVELOPS EARLIER
THAN ANTICIPATED. GIVEN THE HIGH DEWPOINTS...HEAT INDEX VALUES COULD
REACH UPWARDS OF AROUND 110 DEGREES IN SOME AREAS. SINCE THIS IS OUR
CRITERIA FOR A HEAT ADVISORY...HAVE ADDED MENTION TO THE HAZARDOUS
WEATHER OUTLOOK.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA MONDAY NIGHT AND
BECOME NEARLY STATIONARY TO THE EAST AND SOUTH. BEHIND THE
FRONT...EXPECT A NOTICEABLE AIR MASS DIFFERENCE AS HEIGHTS FALL
OVERHEAD WITHIN THE AMPLIFYING EASTERN CONUS TROUGH. THIS SETUP WILL
KEEP TEMPERATURES 2-4 DEGREES CLIMO THROUGH THE END OF THE WEEK. THE
BEST CHANCE FOR RAIN...AND RESULTING HIGHEST POPS...WILL BE IN THE
MONDAY NIGHT TIME PERIOD ASSOCIATED WITH THE FRONT.
THEREAFTER...POPS WILL BECOME MORE DIURNAL IN NATURE AS THE LOW
LEVEL FLOW TURNS MORE EAST TO NORTHEAST WITH TIME.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
KCHS REMAINS ON THE WESTERN EDGE OF LINE OF STRONG CONVECTION
ALONG THE SEABREEZE AT 330 PM EDT. HAVE CONTINUED A TEMPO GROUP TO
INDICATE MVFR CONDITIONS DURING THE NEXT FEW HOURS AT KCHS
ACCORDINGLY. THERE IS LESS CERTAINTY REGARDING TIMING AND IMPACTS
FARTHER SOUTH TOWARD THE KSAV TERMINAL...AS THESE AREAS ARE
FARTHER AWAY FROM THE FORCING PROVIDED BY A LINGERING TROUGH OF
LOW PRESSURE. WILL JUST MENTION VCTS AT KSAV FROM THROUGH 00Z
UNTIL CONVECTIVE TRENDS BECOME MORE APPARENT. ALTHOUGH HIGH
RESOLUTION MODELS DO HINT AT THE POTENTIAL FOR ISOLATED ACTIVITY
TO LINGER PAST SUNSET...PREFER TO END MENTION OF VCTS AT BOTH TAF
SITES BY 00Z. SINCE AFTERNOON RAIN IMPACTS APPEAR MORE LIKELY AT
KCHS...PATCHY FOG COULD DEVELOP DURING THE PRE-DAWN HOURS. HAVE
INDICATED THIS POTENTIAL USING A TEMPO GROUP WITH 5SM BR
CONDITIONS.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR. A COLD FRONT IS EXPECTED
TO MOVE THROUGH THE AREA LATE MONDAY. BRIEF CEILING AND VISIBILITY
REDUCTIONS MAY BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP IN THE
EVENING HOURS.

&&

.MARINE...
TONIGHT...THE WEAKENING INLAND TROUGH WILL LINGER...AND EXPECT ANY
NOCTURNAL WIND SURGE TO RATHER SUBTLE COMPARED TO PREVIOUS NIGHTS.
EXPECT SOUTH/SOUTHWEST WINDS 15 KT OR LESS...VEERING TO THE
SOUTHWEST/WEST LATE AS LAND BREEZE CIRCULATIONS ARRIVE.

SATURDAY THROUGH TUESDAY...THE FIRST PORTION OF THE FORECAST PERIOD
WILL FEATURE HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH OF LOW
PRESSURE. THIS WILL PROMOTE A MODEST SOUTHWEST FLOW THROUGH SUNDAY.
THEN SUNDAY NIGHT ONWARD THE PRESSURE GRADIENT WILL TIGHTEN IN
RESPONSE TO AN APPROACHING COLD FRONT. THIS WILL RESULT IN WINDS
INCREASING INTO THE 15-20 KT RANGE...AND PERHAPS EVEN MARGINALLY
SUPPORTIVE OF SMALL CRAFT ADVISORIES FOR PORTIONS OF THE WATERS
MONDAY AND MONDAY NIGHT. THE GRADIENT AND RESULTING WINDS WILL THEN
DECREASE ON TUESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...JAQ
LONG TERM...BSH
AVIATION...WMS/JAQ
MARINE...WMS/JAQ
Hazardous weather outlook, Jul 25, 3:26 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT FRI JUL 25 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-261930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
326 PM EDT FRI JUL 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS...SCATTERED
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO THIS EVENING.
SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...RESULTING IN
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE
THUNDERSTORM WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT...VERY HOT TEMPERATURES ARE EXPECTED ON MONDAY AHEAD OF AN
APPROACHING COLD FRONT. IT IS POSSIBLE THAT HEAT INDICES COULD
REACH AROUND 110 DEGREES OVER PARTS OF THE AREA AS A RESULT. A
HEAT ADVISORY MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-261930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
326 PM EDT FRI JUL 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A FEW STRONG OR SEVERE THUNDERSTORMS COULD
MOVE OVER THE COASTAL WATERS INTO THIS EVENING. THESE STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. HEAVY
RAIN COULD ALSO REDUCE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 25, 2:28 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT FRI JUL 25 2014

SCZ045-052-251900-
INLAND BERKELEY-TIDAL BERKELEY-
228 PM EDT FRI JUL 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RICHMOND...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND...HAGAN...NEW HOPE...LIMERICK...SMITH...HUGER...THOMAS
CORNER...HALFWAY CREEK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3318 7955 3315 7958 3312 7964 3309 7966
      3304 7972 3301 7973 3299 7976 3297 7977
      3293 7997 3318 8004
TIME...MOT...LOC 1827Z 266DEG 29KT 3307 7986
Special weather statement, Jul 25, 3:41 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT FRI JUL 25 2014

SCZ049-050-252030-
CHARLESTON-COASTAL COLLETON-
341 PM EDT FRI JUL 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 430 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS...NEAR EDISTO ISLAND...MOVING EAST AT
20 TO 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDISTO BEACH STATE PARK...EDISTO ISLAND...BEARS BLUFF...YONGES
ISLAND...MEGGETT...ROCKVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3260 8006 3259 8011 3257 8015 3256 8017
      3256 8018 3255 8017 3254 8019 3256 8019
      3253 8024 3247 8042 3249 8042 3250 8043
      3261 8047 3279 8010 3261 8000
TIME...MOT...LOC 1940Z 261DEG 21KT 3261 8033
Local storm report, Jul 25, 4:06 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT FRI JUL 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     1 NW MCCLELLANVILLE     33.10N  79.48W
07/25/2014                   CHARLESTON         SC   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN ON SC HWY 45 NEAR INTERSECTION WITH
            US HWY 17.

&&

EVENT NUMBER CHS1400870

JRL
Special weather statement, Jul 25, 4:29 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI JUL 25 2014

SCZ048>050-252100-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
429 PM EDT FRI JUL 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 500 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EDISTO ISLAND TO
BENNETTS POINT TO EDDINGS POINT...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDISTO ISLAND...EDDINGS POINT...EDISTO BEACH STATE PARK...COFFIN
POINT...HARBOR ISLAND...EDISTO BEACH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3245 8036 3243 8035 3245 8037 3248 8034
      3250 8035 3247 8040 3250 8043 3249 8047
      3246 8048 3241 8046 3243 8044 3242 8045
      3241 8043 3238 8043 3245 8064 3252 8067
      3257 8049 3263 8033 3253 8025
TIME...MOT...LOC 2028Z 287DEG 7KT 3256 8028 3250 8040
          3247 8053
Special weather statement, Jul 25, 5:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT FRI JUL 25 2014

SCZ048-049-252200-
BEAUFORT-COASTAL COLLETON-
519 PM EDT FRI JUL 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 600 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ASHDALE...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DANIELS...SPRINGFIELD...ASHDALE...LADYS ISLAND...DATAW ISLAND...
BEAUFORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3238 8061 3237 8080 3250 8075 3253 8050
      3242 8049
TIME...MOT...LOC 2120Z 007DEG 3KT 3245 8062
Special weather statement, Jul 25, 5:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT FRI JUL 25 2014

SCZ043-044-252230-
DORCHESTER-INLAND COLLETON-
537 PM EDT FRI JUL 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 630 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...FROM SMOAKS TO SIDNEY...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMYLY...SMOAKS...SPRINGTOWN...STOKES...RHODES CROSSROADS...CANADYS...
COLLETON MEDICAL CENTER...WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3302 8042 3293 8042 3278 8082 3297 8102
      3314 8074
TIME...MOT...LOC 2137Z 290DEG 12KT 3307 8072

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:56 PM EDTSpecial Weather StatementCHSGeorgetown34 min
Jul 25, 2:17 PM EDTSevere Thunderstorm WarningCHSCharleston58 min
Jul 25, 2:28 PM EDTSpecial Weather StatementCHSBerkeley32 min
Jul 25, 2:43 PM EDTSpecial Marine WarningCHS62 min
Jul 25, 2:57 PM EDTSpecial Marine WarningCHS63 min
Jul 25, 3:15 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton90 min
Jul 25, 3:41 PM EDTSpecial Weather StatementCHSCharleston49 min
Jul 25, 4:29 PM EDTSpecial Weather StatementCHSBeaufort31 min
Jul 25, 5:19 PM EDTSpecial Weather StatementCHSBeaufort41 min
Jul 25, 5:37 PM EDTSpecial Weather StatementCHSColleton53 min
Jul 25, 6:05 PM EDTAreal Flood AdvisoryCHSBeaufort55 min
Jul 25, 6:13 PM EDTSevere Thunderstorm WarningCHSColleton62 min
Jul 25, 6:45 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.